Doctor insights on:
Erythromycin Lactobionate Medication
What is the chemical composition of erythromycin and which person can have this medication and for how long please answer?
It is a antibiotic: That bind to the p site of 50s ribosomal subunit, interfering with protein synthesis. The subclass is a macrolides and prokinetic. Any person can be started if no contraindications. The length of therapy depend on the type of macrolide and can be from 5 days to two weeks. Contraindications are some heart problems, care with elderly, liver problems, myasthenia gravis. ...Read more
After one month of taking erythromycin for acne my face is getting worse. What should I do? Is this normal for this drug to act I have struggled with acne forever. I've tried other medication.Minocycline worked for two years then caused my optic nerves to
I : I would follow up with your dermatologist to discuss other options if you don't see improvement (it can take 4 to 8 weeks for improvement). There are other antibiotics and oral and topical medications that can help (depends on the type, location, severity of acne which might be most appropriate for you). Read about acne treatment options at the link below. I hope that helps! ...Read more
I've had cough for 6weeks now.Ive taken erythromycin & som other drugs.But it still persists.What should I do or take ?
See a doctor: Do you have fever, chest pain, is the cough productive of sputum, are you short of breath? Sometimes following an upper respiratory tract infection the tissues while slowly healing continue to produce inflammatory material that stimulates the cough reflex so as to clear these. What does your doctor say? Go back and ask. ...Read more
Hi. I am using erythomycin and clindamycin for acne treatment. I feel erythromycin is great. Any other recommended drugs?
Acne treatments: There are several forms of acne and treatments are specific for different types of acne. Here are the mainstays of prescription treatment: clogged pores: tretinoin (retin a), Adapalene (differin), tazorac inflammatory lesions (red bumps, pustules): topical clindamycin, benzoyl peroxide, erythromycin, sulfur/sulfacetamide cysts: oral doxycyline, minocycline, tetracycline, accutane. ...Read moreSee 1 more doctor answer
Why does erythromycin cause severe stomach pain in some people? what did the drug do in these cases?
Erythromycin: ... Can cause severe stomach cramping at times, since it increases the motility of the digestive tract. Although painful, the resulting spasms will not cause any long-term damage to your digestive tract. Take it as prescribed, for the full course, but if it continues to give you too much problem, they contact the doctor who prescribed it to see if there is an alternative. Good luck. ...Read more
I'm allergic to Erythromycin-anaphylaxis
Sulfa drugs- rash can I use polymyxin b sulfate eye drops?
Yes: Polymyxin is an effective anti-bacterial. You could use it without the allergies popping up as it has with others. However: are you sure you need this drop? It seems as if you are using an antibiotic for every eye inflammation, most of which are probably not bacterial. And in so doing you have sensitized yourself to antibiotics that you might need for an actual infection. ...Read more
PerchloroethylenePCE: I assume that you mean perchloroethylene, which is a dry cleaning solvent. It is pretty toxic to all major organ systems and should be handled with extreme care, only under controlled conditions by trained personnel. Here's a link to the material safety data sheet (msds): http://www.Drycleancoalition.Org/perc.Htm. ...Read more
Stomach-related: Erythromycin most common side effects are diarrhea, loss of appetite, vomiting, nausea, and stomach cramps. A few other rare but serious side effects are severe diarrhea (C. diff), hearing loss, irregular heart rhythm, and seizure. These should *not* be expected, but are a few to be aware of in the few instances that they do occur. ...Read more
Erythromycin: See: http://www.drugs.com/sfx/erythromycin-side-effects.htmlGet a more detailed answer ›
The usual culprits: The causes of allergy are many but the symptoms are predictable & limited. Hives, swelling of hands, feet, eyelids & lips called angioedema, breathing issues due to windpipe swelling or asthma & GI symptoms like nausea, vomiting, abdominal pain & diarrhea. Since Erythromycin commonly causes GI symptoms it's hard to tell if this is allergy or intolerance when skin or breathing symptoms are absent. ...Read more
No its an antibiotic: Erythromycin is an effective antiobiotic for certain Gram +ve infections eg Staphlococcus or Streptococcus. It will do nothing to correct phimosis other treat an infected foreskin which causes swelling & temporary phimosis. Treatments for phimosis are prescription strength steroid cream applications or surgery. Circumcision or prepucioplasty. Latter is foreskin preserving. ...Read more
Excellent choices: But it depends on the bacteria being treated. For streptococcal tonsillitis penicillin & Amoxicillin are excellent choices. Your physician will make the appropriate choice based upon (1) any other antibiotic allergies or intolerances that you have (2) the infection being treated and (3) potential interactions with other drugs that you take for other conditions. ...Read more
Not a cough med: This antibiotic is occasionally used for bacterial infections but it is not a cough medicine. Use in early infancy has been associated with a number of gastrointestinal side effects. I never use it if other meds are available and only after verifying the need for an antibiotic. ...Read moreSee 1 more doctor answer